Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Suggest treatment for hair fall in men

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5923 Questions
Dear Sir , I am using Minoxdil 5 % from last 1 Year & 1 month i use is twice daily with dose quantity 1 ml each at the interval of 8 hrs ( due to my work timing instead of 12 Hrs ) But i still feel hair loss while applying the solution & nor i have noticed any major growth of hairs but qantity seems approx same as it was last year . so kindly suggest am i making mistakes ??
Posted Thu, 2 Jan 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 10 minutes later
Brief Answer: Kindly provide some more information Detailed Answer: Hi. Thank for you query at XXXXXXX Minoxidil is a non-specific hair growth promoter. In males it is commonly prescribed for Male pattern baldness. It is FDA approved for this indication. It is routinely prescribed along with finasteride tablet (1mg daily) and together they form an effective form of treatment in Male pattern hair loss. I would like to know a few more things from you so that i am able to help you better. Do you have dandruff/scaling in the scalp too? I would like to know whether are you taking any oral tablets too? Or are you just on minoxidil? take care regards
Above answer was peer-reviewed by
Follow-up: Suggest treatment for hair fall in men 27 minutes later
Sir , I am not using any oral medicine as afraid from its side effects . Yes i had dandruff when i started this medicine but still i can feel dandruff like flake on my hair but may that is due to minioxdil 5%.
Answered by Dr. Kakkar S. 21 minutes later
Brief Answer: Add Finasteride 1 mg OR Saw palmetto Detailed Answer: Hi. thanks for reply. > I would advice that you get your shampoo changed to an anti-dandruff shampoo instead of a normal cleansing shampoo. Your treating dermatologist might ask you to use it daily or on alternate days. Dandruff in addition to occurring on its own, can be a side effect of Topical minoxidil because it has an alcohol base which can cause dryness and scaling. >In case you are using any hair oil, i would advice against using hair oil as contrary to common belief hair oils instead of decreasing either don't help OR they might increase dandruff. >Finasteride(5 alpha reducttase inhibitor) is also used for hair thinning in males, alone OR along with minoxidil for maximum efficacy. It is also FDA approved for this. Finasteride is reported to have a side effect of decreased libido in just 1 - 2% of patients and that too early into therapy. This side effect goes away in almost all patients on continued therapy. Its a reversible side effect (means if you feel that your libido is affected then you can stop it). So in my view you can safely start Finasteride. Your can discuss more about this from your treating dermatologist. >Saw-palmetto extract is also recommended for this kind of hair loss(it is also 5 alpha reductase inhibitor) and it is claimed in a few studies that are available that it is free from this side effect of decreased libido. Their are many preparations available on prescription of a dermatologist. I would advice that you discuss with your dermatologist with all these points in mind OR you can ask me for any clarifications Hope this discussion helps you take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor